MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO GRASP; FORCEPS, OBSTETRICAL

US SURGICAL PUERTO RICO ENDO GRASP; FORCEPS, OBSTETRICAL
Model Number 173030
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when grasping lobe of a lung during a laparoscopic lobectomy, the grasper fell apart.The handles were binding while clamped on tissue.The surgeon had been grasping tissue before this with no difficulty.They pulled another grasper and continued with the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Additional info: evaluation summary: post market vigilance (pmv) led an evaluation of one device.Handle of device had broken at pivot\attachment point.Both covers of the handles were broken.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur when the device is activated (handles contracted) with excessive force and\or used for leveraging; these actions would cause the handle lever to detach and break open the cover of the handle body.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GRASP
Common Device Name
FORCEPS, OBSTETRICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7969354
Report Number2647580-2018-04993
Device Sequence Number1488168
Product Code HDA
UDI-Device Identifier10884523000757
UDI-Public10884523000757
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K903205
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number173030
Device Catalogue Number173030
Device Lot NumberP7H1803PX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1